It is currently Wed Aug 16, 2017 10:17 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Tue Jul 31, 2012 8:54 am 
Offline
Power Poster
Power Poster

Joined: Mon Oct 18, 2010 2:56 pm
Posts: 44
Hey all! I have been tapering for...forever now. Some of you may know me from some other threads on the boards. A little background: I was on 24mg a day for five years, and over the past 2-ish years, I have been tapering down. Lately, it has been a nightmare, but I can see the finish line... Sort of. About a month ago, I was still on 2-3mg per day. I was finally able to trade some 8mg pills for some 2mg strips, I know, I know - no good... But they're easier to work with for the smaller doses. I am down to .25 twice per day and I am FEELING it. I have to literally force myself to go to work, and only because I'm nearly out of sick time, and sleep is only a figment of my imagination at this time. I have had this weird surface sleep thing that only results in nightmares. I feel like why the hell am I going through this insanity and still not all the way off? I am currently, what I like to refer to as "stretchy" where my back and muscles and joints feel tight and like I need to be pulled in every direction by some opiates/chiropractor. I have not used any illicit substances in 7 years. I am currently scouring the message boards for advice. Here's what not to do: don't take milk thistle. That led to several days living in the bathroom. Do take Ibupofen - 800's have been a life-saver, Vit. C, Multi-vitamin, B-12, caffeine seems to work ok for keeping me from crashing my face into my desk, and of course walking when my legs feel like they want to jump out of my skin. Hopefully my body will soon stabilize on the .5mg. I am going on vacation to FL for a week and leaving 8/11. My plan was to be off and spend my "detox" freezing in the warm ocean and sweating in the AC'd hotel. I don't know if I'm going to make it. I guess what I'm looking for right now is some support. I keep telling myself that this is only a curb compared to the 10-story building, but my body, which is also in full-blown PMS mode, wants me to go back up on the dose. However, my mind is saying - HELLO! STUPID! You're almost DONE! and FREE!... (Don't get me wrong the subs saved my life). But I'm just all around ready to be done. Here's my current dilemma's... the .25 twice per day seems to not be holding me 12 hours and 12 hours. Forget real sleeping - unless I take 2 Benedryl, which unfortunately equals late for work. I want to go down to .25 once per day by vacation, then start skipping days, then off... What should be my next plan? Go down to .125 twice per day? Try .25 before bed and .125 in the am (totaling .375?) All these micrograms seem RIDICULOUS - but my stupid body doesn't want to let go I guess. Sneezing fits galore - about 8-10 sneezes 3-4 times per day now. UGHHH! I really wanted to be on nothing a couple days before the vacation... Now I'm thinking: enjoy the vacation - get/stay stable and worry about it when I get back and possible try the liquid taper method (does that work with strips or only pills)?
Sorry for the billion questions and complaints. Looking forward to reading any replies or feedback! Thanks ya'll!


Top
 Profile  
 
 Post subject:
PostPosted: Tue Jul 31, 2012 11:51 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sun Feb 19, 2012 10:52 pm
Posts: 519
Location: CA
Congratulations for tapering to such a low dose. That in itself is such a big acomplishment. But I am wondering...what's the rush if you have been on subs for over 5 years? Why not just stay at .5 until your body adusts? Or even go up to .5mg 3 times per day so that you are more comfortable, and do a little bit longer and slower taper, only going down when you get adjusted to each dose? That way you can enjoy your vacation, and enjoy life in the meantime as well.

It sounds like you want to be off, and that is understandable, but personally, because I am a big weenie and don't want to go through any unnecessary pain, would rather take a few more months to taper, and not be completely miserable, than taper too quickly and go through hell. Especially since you have been on subs for so long. A few more months is nothing compared to the length of time you have already been on them. If you do chose to taper rapidly, you are probably going to suffer needlessly.

I think the liquid taper would work with strips too, but I haven't tried it, so maybe someone who has will come along and let you know for sure. Whatever you decide, good luck, and keep us posted!


Top
 Profile  
 
 Post subject:
PostPosted: Tue Jul 31, 2012 1:16 pm 
Offline
Power Poster
Power Poster

Joined: Mon Oct 18, 2010 2:56 pm
Posts: 44
In response to your response, the reason I am in a hurry is because I only have a few 2mg strips left - 8 to be exact. I'm sure I could get more, or use the pills + liquid taper method, but I am SO CLOSE to being done, I just hope this is the last batch of strips I'll have to procure. Thank you for the support and encouragement. I am not going to be going back up though, despite wanting to be comfortable and to sleep. Hopefully my body will be able to find some homeostasis soon...


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Tue Jul 31, 2012 3:18 pm 
Offline
Average Poster
Average Poster

Joined: Tue Jul 24, 2012 5:30 pm
Posts: 12
Counselorin, IMO you should slow things down and stretch the final leg of this process out by several more weeks (even up to 2-3 months). The reason you're getting hit hard with symptoms is likely because of the speedy progression of your taper in recent weeks. You said "About a month ago, I was still on 2-3mg per day". Dropping from 2-3mg per day to .5mg per day over the course of a month will cause some pretty difficult symptoms. To minimize them, you have to make very small reductions and remain at each new level until your body stabilizes. For me, that was about 10-14 days at each level. The quicker you go, the more likely you are to experience symptoms, though each of us are different.

My best recommendation would be to follow "Diary of a Quitter's" water taper method. I did a similar method, though I used pills/crumbs. I jumped last week from a dose of a few micrograms per day (maybe 5 ish). To put it in perspective of how much further I'm recommending you taper, you're currently at 500 micrograms per day. I know it sounds crazy to go as low as I'm suggesting, but 7 days in and I feel like I stepped off of the first step of a ladder as opposed to jumping. The worst symptom I've had in the last 7 days is probably about 10% as bad as what you described that you're currently going through each day.

After being on this drug for years, you have to ease yourself off of it over the course of an extended amount of time (IMO of course). Jumping from .25 or .5mg per day will likely cause a very lengthy period of PAWS (after the 2-3 weeks of physical W/D), which as many others on here will tell you, is extremely unpleasant to say the least. If you taper to a few micrograms, you will continue to experience some symptoms here & there, but they will be pretty mild for the most part, especially if you're meticulous in your dosing & reductions.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Aug 01, 2012 4:56 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
I agree that if at all possible I suggest that you extend your taper as well as slightly up your dose so that you're not suffering quite so much. Why not try .25 in the am and .50 in the evening? It might even help you sleep at night. Although I've not stopped suboxone yet, I've spent over 3.5 years reading taper/quitting threads and I feel I've learned a great deal from it.
Because of the speed of your taper, you're causing yourself to suffer more than you need to. This faster taper could also result in you having more in the way of PAWS later down the road. The slower your taper is the better chance you have of not suffering bad PAWS.

I hear you that you want off it sooner. But wouldn't it be worth it if you extended your taper a bit longer, but suffered a lot less?

Either way you do it, we're here for you. Take a lot of hot baths, they should help you, too. If you're having fatigue, try a supplement called L-carnitine. It's great for fatigue. I get it in rx form, but it's available OTC too. I take 990 mg a day (split into 3 doses, just to give you an idea of dosing).

Good luck and keep us posted.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group